Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 88, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 8, 2007, 5:12 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2007, 5:12 AM CDT (10:12 UTC)
- Expired
- Sep 8, 2007, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 081012
FFWTSA
OKC113-117-081415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 915 AM CDT
* AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 25 MILES
WEST OF PAWNEE TO 21 MILES SOUTH OF MARAMEC...MOVING NORTHEAST
AT 20 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN
ACROSS THE WARNED AREA SINCE MIDNIGHT. THE HEAVY RAINFALL THAT IS
APPROACHING FROM THE SOUTHWEST WILL AFFECT THE WARNED AREA FOR
SEVERAL HOURS AND RESULT IN AN ADDITIONAL 2 TO 3 INCHES OF RAIN.
FLASH FLOODING IS LIKELY AS THIS HEAVY RAINFALL OCCURS ON ALREADY
SATURATED SOILS.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...HALLETT...SKEDEE...BLACKBURN...RALSTON...WESTPORT...
CLEVELAND...OSAGE...FAIRFAX...BURBANK...HOMINY...SHIDLER...
WYNONA...AVANT...GRAINOLA...FORAKER...PAWHUSKA...BARNSDALL...
PEARSONIA...OKESA...BIGHEART AND HULAH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
TURN AROUND...DONT DROWN.
LAT...LON 3699 9675 3680 9674 3667 9705 3639 9700
3618 9681 3620 9603 3698 9603
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:00 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 8, 3:00 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 AM CDT SAT SEP 8 2007
.DISCUSSION...
TORRENTIAL RAINS FALLING ACROSS PORTIONS OF NORTHEAST OKLAHOMA
THIS MORNING. NEARLY 5 INCHES OF RAIN HAS FALLEN AT WFO TULSA
SINCE MIDNIGHT. STRONG ISENTROPIC LIFT TAKING PLACE THIS MORNING
ALONG THE 305K SURFACE ACROSS NORTHEAST OKLAHOMA WITH BEST LIFT
LINING UP NICELY WITH THE SOUTHERN EDGE OF THE PRECIP. THIS ALSO
COINCIDES WITH THE 850 MB FRONTAL BOUNDARY THAT STRETCHES ACROSS
NORTHEAST OKLAHOMA THIS MORNING. MEANWHILE...THE TRUE SURFACE COLD
FRONT STILL RESIDES ACROSS SOUTHEAST KANSAS INTO NORTHWEST OKLAHOMA
WITH A SURFACE TROF EXTENDING FROM A LOW IN SOUTHWEST OKLAHOMA
AND ALONG A OKC-TUL-JLN LINE. WITH ALL THESE FEATURES LINGERING
IN THE AREA AND A TROPICAL AIRMASS ENTRENCHED IN THE AREA THE
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ACROSS
THE AREA TODAY. THE BEST CHANCES WILL BE NORTH OF INTERSTATE
40 WHERE A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH
THIS AFTERNOON. ANOTHER 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE
IN THE WATCH AREA THROUGH THIS AFTERNOON. WILL CONTINUE THE FLASH FLOOD
WATCH FOR NORTHWEST ARKANSAS INTO TONIGHT AS THE AXIS OF HEAVIEST
RAINS AND BEST ISENTROPIC LIFT SHIFTS TO THE EAST.
THE RAIN CHANCES WILL DECREASE FROM THE NORTHWEST ON SUNDAY AS THE
COLD FRONT CURRENTLY ACROSS SOUTHEAST KANSAS MAKES ITS WAY
THROUGH THE AREA. HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS
WILL PICK RIGHT BACK UP ON MONDAY AS A MID-LEVEL SHORTWAVE AND ASSOCIATED
COLD FRONT SWEEP ACROSS THE CENTRAL PLAINS AND INTO THE AREA. COOLER
AND DRIER CONDITIONS ARE IN ANTICIPATED FOR THE REMAINDER OF THE FORECAST
PERIOD AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 68 84 65 / 100 70 20 30
FSM 86 71 84 69 / 70 90 60 40
MLC 86 71 82 67 / 60 90 40 30
BVO 81 64 84 61 / 100 50 10 20
FYV 82 68 82 65 / 100 90 50 40
BYV 80 67 82 63 / 100 90 50 40
MKO 82 69 82 65 / 90 80 40 40
MIO 81 65 83 62 / 100 60 20 20
F10 84 69 83 65 / 80 80 40 30
HHW 88 72 86 70 / 50 70 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...69
LONG TERM....10Hazardous weather outlook, Sep 8, 5:02 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 AM CDT SAT SEP 8 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT SAT SEP 8 2007 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH TONIGHT AS A WEAK SURFACE BOUNDARY LINGERS ACROSS THE AREA. THIS WEAK FRONTAL BOUNDARY WILL COMBINE FORCES WITH A SERIES OF UPPER LEVEL DISTURBANCES TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN THE TROPICAL AIRMASS IN PLACE ACROSS THE REGION. THE HEAVIEST RAIN WILL BE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY OF THE FRONTAL BOUNDARY. DUE TO THE TROPICAL NATURE OF THE AIRMASS ACROSS THE AREA...THE THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS. THEREFORE...VERY HEAVY AMOUNTS OF RAIN WILL BE POSSIBLE IN A SHORT PERIOD OF TIME...MAKING FLASH FLOODING A SIGNIFICANT RISK. THERE IS ALSO A LIMITED RISK OF SEVERE WEATHER THIS AFTERNOON...MAINLY ACROSS SOUTHEAST OKLAHOMA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE DUE TO AFTERNOON HEATING. THE MAIN THREAT FROM THESE STORMS WOULD BE DOWNBURST WINDS APPROACHING 60 MPH. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY AS THE WEAK FRONTAL BOUNDARY CURRENTLY ACROSS THE AREA SLOWLY MOVES TO THE SOUTH AND EAST. A MORE SIGNIFICANT COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT INTO TUESDAY PUTTING AND END TO THE RAIN CHANCES. COOLER AND DRIER CONDITIONS ARE EXPECTED MID TO LATE WEEK AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Sep 8, 3:14 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT SAT SEP 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FLASH FLOOD TULSA 36.13N 95.92W
09/08/2007 TULSA OK BROADCAST MEDIA
KTUL REPORTED 46TH AND SHERIDAN CLOSED DUE TO 3-4 FEET OF
WATER OVER THE ROAD
0300 AM FLASH FLOOD TULSA 36.13N 95.92W
09/08/2007 TULSA OK LAW ENFORCEMENT
TULSA PD REPORTED NUMEROUS VEHICLES STRANDED IN FLOOD
WATERS ACROSS THE CITY
&&
EJCLocal storm report, Sep 8, 4:56 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT SAT SEP 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD 3 S COLLINSVILLE 36.32N 95.84W
09/08/2007 TULSA OK LAW ENFORCEMENT
TULSA OHP REPORTED HIGHWAY 20 CLOSED FROM HIGHWAY 169 TO
THE ROGERS COUNTY LINE DUE TO FLOODING. UP TO 4 FEET OF
WATER WAS OVER THE ROAD.
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Sep 7, 10:09 PM CDT | Special Weather Statement | TSA | Washington | 51 min |
| Sep 7, 10:43 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
| Sep 7, 11:01 PM CDT | Special Weather Statement | TSA | Muskogee | 59 min |
| Sep 8, 12:40 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| Sep 8, 3:45 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| Sep 8, 3:55 AM CDT | Flash Flood Warning | TSA | Nowata, Washington | 3 hr |
| Sep 8, 6:48 AM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Sep 8, 7:00 AM CDT | Flash Flood Warning | TSA | Nowata, Washington | 4 hr |
| Sep 8, 7:34 AM CDT | Flash Flood Warning | TSA | Creek | 3 hr |
| Sep 8, 7:38 AM CDT | Flash Flood Warning | TSA | Rogers | 4 hr |
| Sep 8, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 60 hr |
| Sep 8, 12:59 PM CDT | Special Weather Statement | TSA | Muskogee | 46 min |
| Sep 8, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Sep 8, 3:15 PM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Sep 8, 5:28 PM CDT | Special Weather Statement | TSA | McIntosh | 62 min |
| Sep 8, 5:42 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.